If you've been on suboxone
(or any type of buprenorphine
) for over a year, you'll have to wait 3 days (72 hours) before feeling any other opiate
decently. You may have only taken 4 mg as your last dose, but because you have been taking it regularly, you have a lot more than 4 mg in your system, and you'll still probably have at least 4 mg left in your system even after 3 days. I know somebody who shot heroin
after 6 days of not doing suboxone and he still could hardly feel it...so my advice is, wait 3 days then do whatever you need to do, but you still shouldn't expect it to be as strong as it usually is, and don't be surprised if you hardly feel it at all.
If you want my best advice, wait till you start feeling withdrawals, then take 300 mg of DXM
to ease the withdrawals (but DO NOT do any opiate while on the DXM, you can overdose easily as such a large dose of DXM potentates opiates
VERY much and adds a great amount of CNS depressant effect). Keep doing this for as long as you can...for me, I was able to use DXM to go 72 hours without doing any opiates, then I couldn't stand it any longer and took 1 mg of suboxone. But the point is, try to go as long as possible without taking anything, and using DXM will help make the withdrawals easier. When you finally decide to try taking your opiate of choice, wait at least 10 hours since your last DXM dose, then do the opiate. The longer you go without doing any opiates, the more you will feel it when you do, and DXM is great at alleviating withdrawal
symptoms as well as cravings, so you can use it to go at least 3 days without using.
So lets say this is what you do:
Day 1 - 4 mg suboxone
Day 2 - Nothing
Day 3 - 300 mg DXM
Day 4 - 300 mg DXM
Day 5 - 300 mg DXM
Day 6 - 8 mg Dillaudid
You should feel the Dillaudid, even though it won't be as strong as usual. But if you skip the DXM and do the Dillaudid on Day 3 or 4 instead, you will hardly feel the Dillaudid, if at all. Someone who takes 4 mg suboxone randomly one day doesnt have to wait till day 6, but if you've been taking 4 mg for a year, you definitely need to wait at least 3 days to feel anything, and at least 6 days to feel what I personally would call a proper effect. I've been on suboxone for 6 months, and I stopped for 3 days then took 37.5 mg Vicodin, and I could hardly feel it...so wait as long as possible, and use DXM to help you through the withdrawals.
billyrafeeky added 2 Minutes and 55 Seconds later...
Originally Posted by fizojizo
I've been on subs for about a year and a half and just tampered down to 2 mg last week (Friday 16th) before dropping off. I'm very frustrated at the moment as I've been taking 60 to 90 mg oxycodone
doses at once and have barely felt anything except for some sleeplyless. No buzz, no nod, no euforia, etc... Previous to this like I said I was tampering down over the last year and 5 months or so. I started at between 12 to 8 mg a day at the start and have gone down from this over the last year or so. I'm started to think that subs destoyed my receptors
!!! At this point, I feel like Im just wasting the oxycodone 30's I got via prescription last week... Hope that helps you, any ideas that you might have as well would be awesome. P.s. I was also prescribed Xanax
and that's about the only thing that seems to help me out at the moment. I also thought that maybe I should not take anything for like a week or so to see if this has anything to do with a cross-tolerance thing.
You did not destroy your receptors...being on suboxone for a year and a half you still have enough in your system, even after a week, that you still have suboxone in your system which will block other opiates, plus you still have a high tolerance as suboxone is very powerful.
Don't do any opiates for another week, then try doing them, and they will be stronger. If they still aren't strong enough, wait yet another week and I'm SURE you will feel them as usual. It takes a long time for a year and a half worth of suboxone to leave your system and your tolerance to go down, but if you keep taking opiates your tolerance will stay sky high, so wait at least another week before trying again.